Thunderstorm Wind, Lenoir
- When
- November 11, 11:47 AM EST
- Where
- Lenoir County, Kinston
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.267, -77.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Nov 11, 9:01 AM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 901 AM EST MON NOV 11 2002 BAND OF SHRA AND TSRA RAPIDLY APPROACHING FROM THE W. SKIES STILL MCLR E OF I95 AND TEMPS RAPIDLY WARMING. GOOD INSTAB EXPECTED AS TEMPS APPROACH 80 WITH DEWPTS IN LOWER 70S. MDLS SHOW LOW LVL WINDS DECREASE A BIT THIS AFTN AS SPREAD ACRS ERN NC...HOWEVER STILL STRONG ENUF TO PRODUCE DAMAGING WINDS GIVEN EXPECTED STRONG UPDRAFTS. WL HOLD OFF ON UPDATE TO LATER THIS MORNING SO CAN INCLUDE WATCH BOX IF NEEDED. CRNT FCST LOOKS PRETTY GOOD WITH HIGH POPS...WL INCLUDE MENTION OF POSS SEVERE. MARINE: SCA UP AND NO CHANGES PLANNED WITH DECENT SW FLOW EXPECTED THIS AFTN AHEAD OF FRNT. STRONG CONVECTION WL BE POSSIBLE AS ACTVTY TO W MAKES IT TO CST...WL ADD WINDS/SEAS HIGHER NEAR TSTMS. .MHX...SCA CSTL WTRS AND SOUNDS. RF
NCZ029-044>047-079>081-090>095-098-103-104-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... MAINLY THIS AFTERNOON...AND INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY...MAINLY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS LITTLE RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH SUNDAY...HOWEVER...THERE IS THE POTENTIAL FOR HEAVY RAIN TUESDAY AND TUESDAY NIGHT WHICH COULD CAUSE LOCALIZED FLOODING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WS
NCZ029-044-079-090-091-111615- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1014 AM EST MON NOV 11 2002 ...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES BY 11 AM EST... AT 1014 AM EST...THERE WERE STRONG TO SEVERE THUNDERSTORMS FROM NEAR ROCKY MOUNT TO FAYETTEVILLE...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL REACH WARSAW...SNOW HILL...KINSTON... GREENVILLE...KENANSVILLE AND LA GRANGE SHORTLY AFTER 11 AM. WIND GUSTS OF 50 TO 70 MPH AND HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST MONDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. JO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1126 AM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1122 AM 1 N SNOW HILL NC WIND DAMAGE
11/11/02 GREENE POWER LINES DOWN REPORTED
BY LAW ENFORCEMENT
RFNCZ045-080-092-093-098-111800- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1145 AM EST MON NOV 11 2002 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...WASHINGTON...CRAVEN...JONES AND BEAUFORT COUNTIES BY 100 PM EST... AT 1145 AM EST...THERE WERE STRONG THUNDERSTORMS EXTENDED FROM NORTHERN PITT TO SOUTHWEST DUPLIN COUNTIES. THE STRONG THUNDERSTORMS WILL BE NEAR RICHLANDS AT 1245 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE NEW BERN AND TRENTON. WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST MONDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. RP
The Morehead City radar (KMHX), 84 km away, was scanning. The volume nearest the first event began at 16:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5322840.